New Jersey, 2024

Flash Flooding in New Jersey, August 6, 2024

August 6, 2024 · NWS OKX · 7 events in 3 counties and zones

Several rounds of heavy thunderstorms developed over the area on the afternoon of August 6th. A slow moving frontal system stalled out over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Several rounds of heavy thunderstorms developed over the area on the afternoon of August 6th. A slow moving frontal system stalled out over the area. PWATs of 2-2.2 inches and a sharp gradient of MUCAPE peaking out over the area near 2500 J/kg allowed for the development of strong thunderstorms producing torrential rainfall with rates upwards of 1.5-2.5 inches per hour. Total rainfall was 1-3 inches with localized amount up to 4-5 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Aug 6, 4:40 PM EST, 34 minutes earlier.

Area forecast discussion, Aug 6, 4:40 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service New York NY
540 PM EDT Tue Aug 6 2024

.SYNOPSIS...
A nearly stationary front remains in the vicinity the ocean
waters through tonight as waves of low pressure track along the
boundary. The front pushes slowly south as a cold front
Wednesday and Wednesday night. The front then lifts back into
the area Thursday into Friday, followed by a cold frontal
passage on Saturday. Tropical moisture associated with tropical
cyclone Debby will interact with both of these boundaries.

Please refer to the latest official forecast on Debby from the
National Hurricane Center.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A severe thunderstorm watch remains in effect until 1100 PM EDT
for portions of the lower Hudson Valley, and northeastern New
Jersey, with damaging wind gusts the primary threat.

A flood watch remains in effect for the entire region until Noon
EDT Wednesday.

A frontal boundary, through northern New Jersey into the Long
Island Sound will remain in the vicinity through tonight as
waves of low pressure track along this boundary, with the
potential for a few stronger thunderstorms with damaging winds
and heavy rainfall. There is some uncertainty regarding how
long the front will remain in the vicinity tonight as a ridge
begins to move into the eastern Great Lakes and surface high
pressure builds to the north. The building high pushes the
front south as a cold front during Wednesday.

With a moisture laden atmospheric column in place, with
precipitable water values rising to as high as 2.5 inches this
evening, any stronger storms have the potential to produce
torrential downpours. Also, storms will be training along the
boundary, with additional waves of low pressure, and multiple
rounds of heavy rainfall remain possible into the overnight and
possibly into early Wednesday morning. Stronger storms may also
produce damaging wind gusts this evening across western
sections, west of NYC, with the threat diminishing as CAPE and
instability lower, and as low level lapse rates become less
favorable.

&&

.SHORT TERM /WEDNESDAY NIGHT/...
High pressure continues to build east through southern Canada
Wednesday night, and push the cold front slowly farther to the
south. However, there remains uncertainty as to how far south
the front will be pushed before moving back north as a warm
front. So, will continue to have a chance of precipitation
across the region, with the higher probabilities to the south.
And with a more stable airmass thunderstorms are not expected at
this time.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Key Points:

* Potential remains for a moderate to high impact flooding event
  late Thursday into Saturday as multiple frontal systems interact
  with tropical moisture associated with Debby.

* The future track of Debby, and larger scale weather systems
  influencing the storm's track, will play a big part in how this
  portion of the forecast unfolds. Refer to the latest official
  forecasts from the National Hurricane Center.

Not much change with the 00Z globals as the GFS continues to linger
the circulation of Debby too long over the Southeast and then shear
it out when finally moving northeast late Friday into the the first
half of this weekend. However, the ECMWF/Canadian while quicker are
becoming similar in that the low becomes absorbed into the mid
latitude cold front approaching from the west.

Even before the actual circulation of Debby (no matter what its
classification) approaches, we may have to deal with a tropical
predecessor heavy rainfall event on Friday as a leading warm front
approaches from the south, with good southerly moisture transport
and possibly enhanced lift via weakly coupled jet streaks, one
departing over New England Thursday and and another riding up the
coast Friday. In addition, a cold front associated with an
amplifying upper trough and cut off low across the Great Lakes and
Ohio Valley states sends a strong cold front across the area on
Saturday, interacting with the tropical moisture and producing
another potential round of heavy rain. Deterministic/ensemble QPF's
continue to bear this out, showing up to an additional 3 inches
rainfall through the weekend somewhere over the CWA or in areas just
north and west. There has been a westward shift in the axis of
precipitation as is reflected in WPC's moderate just west of the
forecast area for day 4, which just clips western Orange County.

All the above are still highly uncertain and subject to changes in
the future track and status of Debby as the circulation eventually
comes northward.

Daytime highs should run below normal through Sat, then rebound
closer to normal for Sunday and Monday as rain chances decrease.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
***Potential High Impact Day***

A slow moving cold front sags southeast into the area today,
stalling nearby through tonight as a frontal wave tracks along
it.

VFR conditions with occasional MVFR ceilings through this afternoon
as showers and thunderstorms continue to develop and increase in
coverage. IFR conditions are then likely to develop north of the
front tonight, especially across the Lower Hudson Valley and CT
terminals, then working south across the NYC and LI terminals.
Airmass stabilizes from north to south late this afternoon into
tonight. Showers will likely linger across the area overnight with
thunderstorm chances becoming more limited to the coastal terminals.

Winds will be tricky as the front settles south across the area with
mainly S-SW winds. A seabreeze develops across the NYC and LI
terminals before the front passes through late this afternoon. Winds
will become E/NE around 10 kt late this afternoon, and then more
northerly late tonight. However, multiple frontal waves tracking
along the front across the area tonight could result in significant
variability in wind direction.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments are highly likely today for the timing of wind shifts,
flight categories, and showers and thunderstorms.

Chance of IFR tonight.

Winds may vary significantly in direction overnight as multiple
waves of low pressure move across the area. Low confidence in
wind direction.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...

Wednesday and Thursday : MVFR or lower in SHRA.

Friday: MVFR/IFR in SHRA. SE gust 20-25kt possible.

Saturday: MVFR/IFR in RA/SHRA. E to NE gusts 20-25kt possible.

Sunday: VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
A nearly stationary front remains in the vicinity of the
forecast waters through tonight, and then moves south as a cold
front Wednesday and Wednesday night. With a weak pressure
gradient remaining across the forecast waters tonight through
Wednesday night winds and seas will remain below SCA levels.

There is quite a bit of uncertainty for the end of the week due
to the future track of Debby. Long period southerly swells may
start arriving Thursday into Friday, but at this time seas are
kept right around 4 ft. Seas should increase above 5 ft Fri
night, and if the circulation center of Debby passes to the
west, gale force wind gusts may be possible late Fri night into
Sat, but the current forecast calls for 25 to 30 kt on the ocean
waters at this time. The forecast could significantly change,
so please refer to latest forecast information from the NHC as a
starting point.

&&

.HYDROLOGY...
A Flood Watch remains in effect for the entire region until Noon
EDT Wednesday, as a nearly stationary front remains in the
vicinity tonight before pushing slowly south Wednesday and
Wednesday night. WPC continues with a moderate risk of
excessive rainfall through tonight for NE NJ, NYC metro, and
western Long Island, and has maintained a slight risk for the
rest of the forecast area. Moderate to locally heavy rainfall
remains possible at least through tonight with rainfall rates as
high as 2"/hour, which leads to the potential of localized to
scattered instances of flash flooding, especially for the more
urban locales. There remains a chance that locally heavy
rainfall continues into a portion of Wednesday morning.
Currently rainfall of 2 to 3 inches is possible, with the
highest amounts across the southern areas, and local amounts of
3 to 5 inches.

Another round of heavy rainfall is possible late this week into
the weekend, first from Thu night into Fri as a warm front
lifting northward into the area interacts with tropical moisture
well in advance of Debby. However, there is a great deal of
uncertainty with this time frame and how far south high pressure
builds in from the northeast. Then again from Fri night into
Sat if the circulation of Debby passes close by. PWATs of over
2"+ are expected with this feature. Again, there is a great deal
of uncertainty with this as well.

&&

.TIDES/COASTAL FLOODING...
A high rip current risk continues into early this evening per
RCMOS and NWPS guidance. This is due to southerly swells of
around 4 feet. A moderate risk is forecast for Wednesday and
Thursday as swells start to diminish late tonight.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Wednesday morning for CTZ005>012.
NY...Flood Watch through Wednesday morning for NYZ067>075-078>081-
     176>179.
     High Risk for Rip Currents until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Flood Watch through Wednesday morning for NJZ002-004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...JP/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JP
AVIATION...20
MARINE...JP/MET
HYDROLOGY...JP/MET
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 6, 2:41 PM EST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
341 PM EDT Tue Aug 6 2024

NJZ002-004-006-103>108-NYZ067-069-071000-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Rockland-
341 PM EDT Tue Aug 6 2024

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is the potential for additional scattered areas of flash
flooding Thursday and Friday, along with urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ068-070>074-078-079-176-177-071000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Putnam-Northern Westchester-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
341 PM EDT Tue Aug 6 2024

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is the potential for additional scattered areas of flash
flooding Thursday and Friday, along with urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-071000-
Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens-
Southern Nassau-
341 PM EDT Tue Aug 6 2024

...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH WEDNESDAY MORNING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is the potential for additional scattered areas of flash
flooding Thursday and Friday, along with urban and poor drainage
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-071000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
341 PM EDT Tue Aug 6 2024

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather that
would meet NWS warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 6, 4:19 PM EST, 55 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
519 PM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     Tstm Wnd Gst     2 ENE Mamaroneck        40.94N 73.70W
08/06/2024  M61 MPH          ANZ335             NY   Mesonet

            American Yacht Club Mesonet.

&&
Local storm report, Aug 6, 4:20 PM EST, 54 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
520 PM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     Marine Tstm Wind 2 ENE Mamaroneck        40.94N 73.70W
08/06/2024  M61 MPH          ANZ335             NY   Mesonet

            American Yacht Club Mesonet.

&&
Special weather statement, Aug 6, 4:20 PM EST, 54 minutes before
Special Weather Statement
National Weather Service New York NY
520 PM EDT Tue Aug 6 2024

CTZ005-009-062200-
Northern Fairfield CT-Southern Fairfield CT-
520 PM EDT Tue Aug 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FAIRFIELD COUNTY
THROUGH 600 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Port Chester, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Stamford, Norwalk, New Canaan, Greenwich, Westport, Darien, Wilton,
and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4098 7363 4100 7366 4101 7365 4108 7371
      4124 7338 4112 7329 4112 7330 4109 7334
      4105 7338 4099 7356 4100 7359 4097 7361
TIME...MOT...LOC 2120Z 240DEG 11KT 4099 7361

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JP
Local storm report, Aug 6, 4:54 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
554 PM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     Flash Flood      Riverdale               40.89N 73.91W
08/06/2024                   Bronx              NY   Broadcast Media

            Car stalled in flood waters on the Henry
            Hudson Parkway under the underpass of W
            246th Street.

&&
Special weather statement, Aug 6, 5:03 PM EST, 11 minutes before
Special Weather Statement
National Weather Service New York NY
603 PM EDT Tue Aug 6 2024

NJZ004-103>106-NYZ069-071-062245-
Eastern Essex NJ-Western Bergen NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Southern Westchester NY-
603 PM EDT Tue Aug 6 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC...BERGEN...
NORTHEASTERN ESSEX...SOUTHERN WESTCHESTER AND ROCKLAND COUNTIES
THROUGH 645 PM EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Paterson, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Yonkers, Paterson, Passaic, Wayne, Bloomfield, Hackensack,
Bergenfield, Paramus, Ridgewood, Rutherford, Nanuet, Tappan,
Englewood, Hawthorne, and Pearl River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey...and southeastern New York.

&&

LAT...LON 4090 7428 4090 7427 4091 7427 4093 7429
      4095 7428 4112 7403 4102 7389 4100 7389
      4101 7388 4094 7378 4091 7389 4092 7392
      4089 7393 4078 7417
TIME...MOT...LOC 2203Z 234DEG 20KT 4091 7416

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JE
Local storm report, Aug 6, 5:14 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
614 PM EDT Tue Aug 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Flash Flood      1 SSE Parkchester       40.83N 73.85W
08/06/2024                   Bronx              NY   Broadcast Media

            Cross Bronx Expressway at Castle Hill Road
            submerged in up to a foot of water.

&&

The radar

The Brookhaven radar (KOKX), 94 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

7 flash flood. Local standard time, as filed.

Flash Flood, Bergen

When
August 6, 5:14 PM EST to 5:44 PM EST
Where
Bergen County, 0.52 mi W of Coytesville to 0.92 mi ESE of West Englewood
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.880, -73.980

All express lanes on the Northbound side of the NJ Turnpike/I 95 are blocked due to flooding south of Exit 71.

Flash Flood, Passaic

When
August 6, 5:20 PM EST to 5:50 PM EST
Where
Passaic County, 0.52 mi E of Allwood to 0.24 mi SW of Passaic
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.850, -74.170

All lanes closed on NJ Route 3 Westbound east of the Garden State Parkway due to flooding.

Flash Flood, Bergen

When
August 6, 5:29 PM EST to 5:59 PM EST
Where
Bergen County, 0.69 mi S of Coytesville to 0.21 mi SSW of Coytesville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.870, -73.970

Flooding on NJ 4 Westbound at Jones Road in Englewood with all lanes closed.

Flash Flood, Passaic

When
August 6, 5:51 PM EST to 6:21 PM EST
Where
Passaic County, 0.67 mi E of Lake View to 0.59 mi NNE of Clifton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.879, -74.157

Flooding on US 46 Eastbound at CR 628 and Piaget Ave with all lanes closed.

Flash Flood, Bergen

When
August 6, 6:00 PM EST to 6:30 PM EST
Where
Bergen County, 0.52 mi W of Coytesville to 0.4 mi NW of Coytesville
Cause
Heavy Rain
Reported by
Public
Coordinates
40.880, -73.980

Video showing Grand Avenue closed with more than a foot of water and a stalled van in the flood waters.

Flash Flood, Bergen

When
August 6, 6:41 PM EST to 7:11 PM EST
Where
Bergen County, 0.69 mi S of Maywood to 0.56 mi SE of Maywood
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
40.890, -74.050

Hackensack Fire Department report flooding across the town with multiple roads impassable.

Flash Flood, Union

When
August 6, 7:10 PM EST to 7:40 PM EST
Where
Union County, 0.52 mi E of Baltusrol to 0.3 mi ENE of Baltusrol
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.720, -74.290

Flooding on NJ 124 in both directions with all lanes closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2024Every state in 2024This day in weather historyWarnings in New Jersey, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212545, 1212546, 1212547, 1212548, 1212549, 1212550, 1212552.